MAUDE Adverse Event Report: CATHETER RESEARCH, INC. ZINNANTI MANIPULATOR; CANNULA, MANIPULATOR, INJECTOR, UTERINE

CATHETER RESEARCH, INC. ZINNANTI MANIPULATOR; CANNULA, MANIPULATOR, INJECTOR, UTERINE
Model Number TMI1151
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/18/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Very rare occurrence.A review of the returned device piece confirmed the clean break.A clean break can be the result of scoring of some type to the shaft or stress cracking on the shaft.Each device is tested and inspected for stress cracking prior to release.A review of the risk documents for using the device does show that the device breaking can also be caused by over manipulation.With the limit amount of information known on the robotic procedure, it is very difficult to determine the true cause of this fracture.The risk assessment performed on this device also indicate that such failure (clean shaft snap in the vagina) will result in nuisance to the user and is unlikely to cause any serious injury.A review of the instructions for use included with the device shows the last step is to remove the device and verify that the entire device was removed intact and nothing remains behind in the patient.
 
Event or Problem Description
Description from the user- facility: "the user facility reported on (b)(6) 2016 that the patient's spouse called to report that the patient felt a plastic piece in vagina.Reported a four inch small plastic piece was removed.Surgeon was called and he contacted the patient.Spoke with or and said it was most likely from the humi (sic) uterine manipulator.Spoke with patient.Met them at surgeon's office, and they presented the piece which has been removed.The piece was a segment of the uterine manipulator.Patient instructed to observe for any other changes, signs, or symptoms and to call with any questions and concerns.The original intended procedure was robotic surgery for ovarian cyst.".

Brand Name
ZINNANTI MANIPULATOR
Common Device Name
CANNULA, MANIPULATOR, INJECTOR, UTERINE
Manufacturer (Section D)
CATHETER RESEARCH, INC.
6102 victory way
indianapolis IN 46278
MDR Report Key6513083
Report Number1833117-2017-00001
Device Sequence Number231931
Product Code LKF
UDI-Device Identifier00852073002517
UDI-Public00852073002517
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K974357
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Health Professional
Remedial Action Other,Replace
Type of Report Initial
Report Date (Section B) 04/04/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date07/01/2021
Device Model NumberTMI1151
Device Lot NumberQ374D
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/24/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date04/21/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age19.0 YR